Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 6:28 PM CST for Falls County, Texas. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 6:28 PM CST (00:28 UTC)
- Expired
- Mar 26, 2000, 7:30 PM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Falls County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 6:32 PM CST | Thunderstorm Wind | Barclay, TX | The roof of the Barclay Community Center was damaged by high wind. |
| Mar 26, 6:40 PM CST | Hail 0.88 | Rosebud, TX | |
| Mar 26, 6:40 PM CST | Thunderstorm Wind 52 E | Rosebud, TX | Trees were blown down on north side of town. |
| Mar 26, 7:00 PM CST | Hail 1.75 | Westphalia, TX | |
| Mar 26, 7:00 PM CST | Thunderstorm Wind | Westphalia, TX | Wind damage to eight homes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 270028 SVRFTW TXC145-270130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 628 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM CST * AT 628 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES WEST ROSEBUD...MOVING EAST NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE ROSEBUD...MARLIN AND LOTT * THE SEVERE THUNDERSTORM WILL BE NEAR... LOTT...ROSEBUD AROUND 650 PM CST MARLIN AROUND 715 PM CST THIS STORM PRODUCED HAIL UP TO THE SIZE OF BASEBALLS IN SALADO AT 605 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3119 9721 3100 9708 3117 9671 3134 9681
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:15 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 26, 5:15 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CST SUN MAR 26 2000 .AVIATION DISCUSSION...SOME THUNDERSTORMS HAVE BEGUN TO DEVELOP... MAINLY IN THE SOUTH AND WEST. ADDITIONAL DEVELOPMENT IS POSSIBLE THROUGH THE EVENING HOURS. THEREFORE...HAVE GONE WITH A TEMPO GROUP FOR TSRA THROUGH 1000 PM. THERE ARE NUMEROUS BOUNDARIES FROM YESTERDAYS CONVECTION AND A DRYLINE TO THE WEST. ONCE ALL OF THIS PASSES LATE TONIGHT...SKIES WILL CLEAR. OUTSIDE OF ANY THUNDERSTORM ACTIVITY...VFR CONDITIONS EXPECTED. 81 330 PM CST SUN MAR 26 2000 VISIBLE SATELLITE IMAGERY THIS AFTERNOON...SHOWS AN ENHANCED CUMULUS FIELD FROM JUNCTION...TO SAN SABA...TO MERIDIAN...TO FORT WORTH. SEVERAL OTHER BOUNDARIES CAN ALSO BE SEEN...NOTABLY THE ONE FROM ARDMORE TO JACKSBORO WHERE THUNDERSTORMS ARE FORMING. WITH THE DRYLINE HANGING BACK WEST...WILL NEED TO KEEP LOW POPS IN THE WESTERN ZONES...AND CHANCE CATEGORY ACROSS THE REST OF THE FORECAST AREA FOR TONIGHT. THE DRYLINE SHOULD MOVE INTO THE CENTRAL PART OF NORTH TEXAS TONIGHT...WITH A COLD FRONT MOVING INTO THE REGION LATE TONIGHT. AFTER TONIGHT...SHOULD SEE ANOTHER CHANCE OF RAIN/ THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE NEXT UPPER LEVEL SYSTEM APPROACHES. SHOULD SEE A RESPITE WEDNESDAY AND THURSDAY...WITH ANOTHER CHANCE BY FRIDAY. #58 DFW 56/77/53/83 3003 ACT 56/79/50/82 3003 .FTW...NONE.
In the hours before
Special weather statement, Mar 26, 4:11 PM CST, 2 hours 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270015- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 411 PM CST SUN MAR 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF NORTH CENTRAL TEXAS THROUGH TONIGHT. A DRYLINE EXTENDED FROM NEAR MUNDAY TO NEAR JUNCTION LATE THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AS IT MOVES INTO NORTH TEXAS BEFORE SUNSET. OTHER THUNDERSTORMS WILL FORM ALONG A CONVERGENCE ZONE POSITIONED FROM NORTH OF SHERMAN TO MINERAL WELLS. ONCE DEVELOPED...THE THUNDERSTORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH THE EVENING. A COLD FRONT MOVING SOUTH THROUGH OKLAHOMA WILL SPREAD A SECOND ROUND OF STRONG THUNDERSTORMS ACROSS THE REGION AFTER 7 PM. THESE STORMS WILL MOVE SOUTH THROUGH NORTH TEXAS AND MAY STILL BE ON GOING PAST MIDNIGHT SOUTH OF AN ATHENS TO GOLDTHWAITE LINE. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DOWN BURST WINDS. BRIEF HEAVY RAINFALL MAY CAUSE LOCALIZE FLOODING PROBLEMS WHERE HEAVY RAINS FELL LAST NIGHT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS NORTH AND WEST OF A GREENVILLE TO FORT WORTH TO KILLEEN LINE MAY BE ACTIVATED BEFORE 6 PM. OTHER LOCATIONS MAY BE ACTIVATED AFTER 8 PM TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 52 min |
| Mar 26, 7:30 PM CST | Severe Thunderstorm Warning | FWD | Leon | 60 min |
| Mar 26, 9:20 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 26, 10:13 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 62 min |
| Mar 26, 11:28 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.